My 73 years old dad is becoming weak day by day, and he is 70 kg by weight and 5.2 inches by height. We consulted the doctor, who told us the urine contains blood, although it is not visible looking at urine. His leg was also swelling, and on medication, it became fine. He also added, it may be liver failure, but he did not confirm. How is he becoming weak?
Welcome to icliniq.com.
I can understand you must be very upset about your father. The history you provided provides a little clue of what exactly he is suffering with. Non-visible blood in urine is called microscopic hematuria. Some liver conditions can cause this problem, such as hepatitis C viral infection, hepatitis B viral infection, recent drug use, or advanced liver disease secondary to any cause. With advanced liver disease, platelets (white cells in the blood which control bleeding) are decreased, and thats why the patient is prone to develop bleeding from any site, maybe in urine, skin, or sometimes internally within the abdomen. The swelling you mentioned possibly be secondary to the fluid collection over the legs and resolves with diuretics, which increase urine formation. If these all findings combined, It is possible that your father is suffering from liver cirrhosis, also called scarring of the liver. Liver cirrhosis requires long-term management with initial medical and supportive treatment followed by a liver transplant, which is the definitive therapy.
Complete blood count, liver function test, serum albumin, and total protein AG (albumin and globulin) ratio, blood urea nitrogen test, lytes blood test, alpha-fetoprotein, ultrasound of liver with doppler.
Was this answer helpful?|
Thank you doctor, I do not have the extra skin, NVH is every time they check my urine, they find nonvisible blood, while no fever, kidney function is alright ... Kindly share the ... Read fullWhat does blood in urine 1+ mean?
Hi doctor, In my routine urine test, blood in urine is 1+ and RBC 6-8 ... Also do ... Read fullIs a BP of 99/68 normal in case of a liver failure?
.. mentioned that you are on Dopamine, which is a medicine to increase the BP (blood pressure). So, if we decrease the dosage of Dopamine, the BP may fall. Also, whether the BP is good or not depends on the functioning of other organs like whether th... Read full
Ask your health query to a doctor online?Ask a Medical Gastroenterologist Now